MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED
Model Number 380690-03
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted distal gastrectomy surgical procedure, the vessel sealer extend (vse) instrument could not be used.The intuitive surgical, inc.(isi) technical support engineer (tse) checked the log and confirmed error 32005 which indicated there was a connection problem to instrument control box (icb).The tse confirmed the led on the connector of the icb was red without any connection.The customer had already replaced the vse instrument, and a power cycle was performed on the system, but the problem persisted.The customer used another device instead of the vse instrument.This issue has happened before, and the problem was solved by replacing the vse instrument and restarting the system.The icb did not recognize the vse instrument and the led on the socket was red.The icb itself was turned on.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter on and obtained the following additional information: the procedure was completed robotically.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The customer opened and tried to use two vessel sealer extend (vse) instruments during the procedure.One was not recognized at all even though it was connected to instrument control box (icb).The other one was recognized but had error when installed to sterile adapter on the patient side manipulator (psm).The customer used ligasure to continue with the procedure.After procedure, the fse checked the symptom at the site, and the reported issue and situation persisted.One of vse instruments had the initialization malfunction, and other had no issue during the investigation.The tse explained it to medical engineer and replaced icb at vision side cart as a precaution because similar issue had been occurred several times in recent procedures.Then fse confirmed vse and emulator worked fine during the test drive.Isi has received the da vinci product with an alleged issue to perform failure analysis; however, the investigation is in progress.A follow-up mdr will be submitted if the product is evaluated and/or if additional information is received.
 
Additional Manufacturer Narrative
The instrument control box (icb) was returned for failure analysis and the reported issue of error 32005 was confirmed in the logs but could not be replicated.The icb was visually inspected, and it was in good condition.The test technician was not able to replicate the reported problem by installing the icb into an is3000 system and exercising the stapler and vessel sealer instruments five times.The icb worked fine without any issue or errors.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
VISION SIDE SYSTEM, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20518788
Report Number2955842-2024-20736
Device Sequence Number8855578
Product Code NAY
UDI-Device Identifier00886874110799
UDI-Public(01)00886874110799
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380690-03
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer11/26/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexPrefer Not To Disclose